MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 6 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 6 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 71425216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 12/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a tka surgery in the right knee on (b)(6) 2017 patient experienced cellulitis in the right lower extremity.This adverse event was resolved with medication; however, it remains unclear what caused the cellulitis.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that the supporting clinical documentation has not been provided; therefore, there were no definitive clinical factors concluded to have contributed to the reported event.With information provided the patient impact beyond the reported cellulitis and medication cannot be determined although reportedly the ae has resolved.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in warnings and precautions, postoperative section that use extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN POR CR HA FEM SZ 6 RT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15709013
Report Number1020279-2022-04623
Device Sequence Number15110724
Product Code MBH
UDI-Device Identifier00885556108499
UDI-Public00885556108499
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71425216
Device Catalogue Number71425216
Device Lot Number17BHA0026A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/25/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/01/2022
Date Device Manufactured10/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION POROUS HA TIBIAL BASE SZ 6 RT, LOT#:16FM167; LGN CR HIGH FLEX XLPE SZ 5-6 13MM, LOT#:14CM02551
Outcome Attributed to Adverse Event Other;
Patient SexUnknown